Content and time schedule: Please see the below 内容とタイムラインは下記をご覧ください
Part 1: Lecture “What is Dementia?”
10:00 to 10:50 PM (50 min)
Basic information, prevention, and institutional care of dementia
(10 min break) Part 2: Activity “Dementia and Living”
11:00 to 12:10 PM (70 min)
Discussion, group work, and role-play of how to support people with dementia
(5 min break) Part 3: Introduction of Team Orange “Initiatives of supporting people with dementia”
12:15 to 12:30 PM (15 min)
Examples of Dementia Dementia-friendly Communities in Japan
A big thank you to all the volunteers and sponsors/donors that made this year’s Japanese Cultural Fair a big success! We just could not do it without YOU! お疲れ様でした！And to all you who made it out to the festival we hope you enjoyed it as much as we enjoyed putting it on!
An event like the VNCS Japanese Cultural Fair is only possible when many people work together. Here the VNCS would like to express a big thank you to our Volunteers, Sponsors and Donors. ARIGATOU!
We encourage all those who attended the fair to frequent our sponsors below.
With much thanks from the Japanese Cultural Fair Planning Team: Amy Kawano, Craig Mercer, Debbie Ibaraki, Donovan Aikman, Jo Brooks, JO Caragata, Kana Mercer, James Harada-Down, Kyle Armour, Lily Yee, Lorin Goshinmon, Marlene Howell, Maureen Bird, Patti Kagawa, Rebecca Barnard, Reyna Goshinmon, Susan Ikeda, Susan Kurushima, Tsugio Kurushima, Yukari Peerless, and Yumiko Mizuno.
Thank you so much to all of the wonderful volunteers who were able to come and make this year’s Obon grave washing another amazing success. It was hot but the occasional cool breeze encouraged us to keep going. We had a great group of 15 volunteers clean all of the graves of early the Japanese pioneers and Japanese-Canadians buried in Ross Bay Cemetery. We had just enough flowers to ensure every grave got one. Arigatou gozaimashita!
Join us on August 6th to celebrate peace, launch lanterns, and enjoy Japanese culture! Reserve a spot and get the map link here on Eventbrite.
Honouring Peace is a free, family friendly event that will be held outdoors at the beautiful Japanese-style Gorge Park Pavilion, on the 78th anniversary of the atomic bombing of Hiroshima and Nagasaki in 1945. Each year, peace is celebrated and its importance remembered through music, poetry, dance and drumming that moves and inspires us.
Lantern-making will begin at 7:00 pm on the outdoor porch of the Pavilion (all materials provided), and an educational display will be available indoors. The program will begin at 7:30 pm and end with the launching of the lanterns in the Pavilion reflecting pools at 9 pm. Among the performers and presenters will be:
Elder Bear Sam, First Nation’s greetings
Tsugio Kurushima, Nikkei Society
Uminari Taiko Drummers
Hanne Fair, flute
Gettin’ Higher Choir
Margaret Krawciw: “Children of the A-Bomb”
People are asked to bring lawn chairs or a blanket if possible; for others, seating will be provided. A donation bottle will be passed for those who would like to contribute to the cost of the event.
Honouring Peace is supported by the Greater Victoria Peace School (GVPS), with support from the Victoria Nikkei Cultural Society (VNCS), the International Physicians for the Prevention of Nuclear War Canada (IPPNWC) and the Victoria Multifaith Society (VMS).
Co-offered By Victoria Nikkei Cultural Society & Japanese Friendship Society Mieko Fedrau
The program is for adults who wish to start learning Japanese language and culture. It consists of eight 1.5 hour lessons with basic Japanese expressions, grammar, introduction to Japanese writing systems, and hands-on cultural experience in Shodō (calligraphy) and Chadō (the way of tea). It is a good introductory program for those who have no experience of learning Japanese and those who had some experience in the past and wish to refresh it. Through the language learning and hands-on activities, the participants will also be introduced to the essence of traditional Japanese culture.
Day & Time: Sundays 1:30 PM – 3:00 PM, starting on September 17, 2023
(September 17, 24; October 15, 22, 29; November 5, 19, 26. There will be no lesson on October 1, 8 and November 17 due to statutory holiday weekends.)
Location: Esquimalt Gorge Park Pavilion
# and duration of lessons: 8 lessons (90 min x8)
Max. # of participants: 18
Fees: $120/person (material fees included)
Note: VNCS or JFS members can receive a $20 discount from the respective organization by presenting a proof of registration.
Textbook: Teacher-made handouts will be distributed in lieu of textbook.
Daikagura – a form of dance deriving from rituals performed by travelling priests between Ise Grand Shrine and Atsuta Shrine, who would travel to villages, crossroads, and other locations to help the locals by driving away evil spirits. Acrobatic feats and lion dances played a major role in these rituals.(Wikipedia)
Join us for an enchanting evening of Daikagura, traditional Japanese juggling and acrobatics and one of Japan’s most treasured and time-honored performing arts with a rich history spanning over 400 years.
Opening act: Minyo(Japanese folk music) performance by Rina and the Tohoku Minyo Band Daikagura performance by Michiyo Kagami
Early bird ticket price ($15) in effect until July 23.
Regular ticket price: $20
Get your tickets at: https://bit.ly/daikagura
This event is sponsored by the Victoria Nikkei Cultural Society and Arts Council Tokyo
The Victoria Nikkei Cultural Society and Fudo Japanese Restaurant present Japan Fest 2023 on Saturday, July 22nd at the Broadmead Village Shopping Centre. This summer matsuri will run from 2 – 5 pm in the courtyard outside of FUDO. Enjoy
Savoury Japanese food – Spicy Scallop rolls, Kabocha korokke and Wakame salad,
Cultural performances by Uminari Taiko, Furusato Dancers, Kenzen Karate, a Minyo band and the Soran Youth Dancers,
Things Japanese table and
Kakigori (Snow cones)
Mark your calendar so that you don’t miss Japan Fest 2023!
We are looking for two to three vehicle owners to show case their old school (not newer than 1999) Japanese classics at this year’s Japanese Cultural Fair (held at the Esquimalt Gorge Park) on Saturday, August 26th, 2023 from 10:00am to 4:00pm. Cars will be located on the field beside the Pavilion where owners can interact with fair attendees and show off their hard work maintaining a piece of Japanese automobile history.
Some examples of vehicles we are hoping to see (but not limited to) are: